Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 83, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 5, 2019, 5:15 PM CDT for Clark County, Illinois. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2019, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 5, 2019, 5:47 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Clark County, IL
The radar
The Indianapolis radar (KIND), 120 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:18 PM CDT | TSTM WND DMG | 2 E Dennison, IL | LARGE TREE DOWN ON A CAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:21 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted.
275
WUUS53 KILX 052215
SVRILX
ILC023-052300-
/O.NEW.KILX.SV.W.0083.190605T2215Z-190605T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
515 PM CDT Wed Jun 5 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northeastern Clark County in east central Illinois...
* Until 600 PM CDT.
* At 514 PM CDT, a severe thunderstorm was located over Oliver, or
near Marshall, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Marshall and Dennison.
This includes Interstate 70 between mile markers 143 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3936 8753 3934 8756 3934 8758 3932 8760
3942 8777 3949 8772 3949 8769 3948 8769
3947 8753
TIME...MOT...LOC 2214Z 284DEG 18KT 3945 8771
HAIL...1.25IN
WIND...60MPH
$$
Miller1 follow-up statement
087
WWUS53 KILX 052247
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
547 PM CDT Wed Jun 5 2019
ILC023-052257-
/O.CAN.KILX.SV.W.0083.000000T0000Z-190605T2300Z/
Clark-
547 PM CDT Wed Jun 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Illinois.
LAT...LON 3936 8753 3934 8756 3934 8758 3932 8760
3942 8777 3949 8772 3949 8769 3948 8769
3947 8753
TIME...MOT...LOC 2245Z 284DEG 18KT 3941 8750
$$
MillerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:42 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 5, 3:42 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 342 PM CDT Wed Jun 5 2019 .SHORT TERM...(This evening through Thursday) ISSUED AT 230 PM CDT Wed Jun 5 2019 Multiple surface boundaries in an unstable airmass is resulting in several small areas of thunderstorms this afternoon. A trough axis draped across Central Illinois has offered some focus for the convection, but the actual colder temps are a little further north, with more of dewpoint discontinuity between. Forecast issues in the short term surround the outflow boundaries and the frontal position through the next 24 hrs. 18Z NAMNest at least keying in on rather broad E/W orientation to convection from the Plains through the Midwest and into the Ohio River Valley tonight. SPC SVR Watches line up nicely with the same presentation. Eventually the storms in sim reflectivity take on a segmented look before surging southward, looking more like a weakening QLCS with bowing segments, into southern IL around midnight. Expect the severe threat to last a little while, but expect maybe a little loss of steam after sunset. However, a significantly more stable airmass is not moving into the region, even with a trough and/or the front to the north. Tomorrow is as complex...with the trough axis shifting south and high pressure trying to build into the northern half of the state. However, mid levels are still warm, as well as the expected sfc temperatures. SBCAPE tomorrow still in the 2000-2500 J/kg range by the afternoon, with the axis across the southern third of the state. But that location varies with models, and given how much the models struggled with today... expect thunderstorms being influenced by multiple outflow remnants will not show up with any confidence this early either way. Going with a pretty generic chance of thunderstorms across the southern portion of the state. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 230 PM CDT Wed Jun 5 2019 Tomorrow night will rely highly on the evolution of the day, but expect an increasing influence from the high building in behind the front. Models are relatively dry after 00z, but little to no confidence in that ultimately, particularly in the south, given the trend this evening. A very slow moving upper low will drift across the Lower Mississippi River Valley into the weekend. Through Friday night, the majority of the precipitation remains south of ILX CWA...but by Saturday, start to see the impact of that storm as shortwaves pivot around that low and into the region. Varied amounts of coverage in the models given the difference in location of the upper low varies from the Ohio River Valley to the Gulf Coast. As a result, forecast through the weekend and into the first of the week is dominated by chance pops and continued warm temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1237 PM CDT Wed Jun 5 2019 Minor adjustments to try and capture the remnants of an overnight MCS as it moves through Central IL. Current conditions not initializing well in models. How much the atmosphere will be able to recover in the next few hours will likely make the difference in afternoon/evening convection. Considering how many boundaries are out there as well as plenty of surface based instability, not completely ruling out convection later, even in the northern terminals that are less likely, but still not zero chance. In the predawn hours, weak ridging/lack of pressure gradient will drop winds to calm/light and variable. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HJS LONG TERM...HJS AVIATION...HJS
Hazardous weather outlook, Jun 5, 3:14 PM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lincoln IL 314 PM CDT Wed Jun 5 2019 ILZ027>031-036>038-061100- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 314 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible into early evening, but the threat of severe weather has pushed south. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... There is a chance of thunderstorms again during this weekend. These are currently not expected to be severe. Moderate flooding will continue along the Illinois River from Peoria upstream, with river levels continuing a slow but steady fall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required through tonight. ILZ040>042-047>051-061100- Cass-Logan-Mason-Menard-Morgan-Sangamon-Schuyler-Scott- 314 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Strong to severe thunderstorms are likely through sunset. Damaging winds are the primary threat, along with areas of hail. Locally heavy rains will cause some flooding as well. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A few thunderstorms will linger into Thursday, but better chances are expected this weekend. These are currently not expected to be severe. Major flooding will continue along the Illinois River, with the crest occurring on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through sunset. ILZ043>046-052>057-061-061100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Macon-Moultrie- Piatt-Shelby-Vermilion- 314 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Strong to severe thunderstorms are likely through sunset. Damaging winds are the primary threat, along with areas of hail. Locally heavy rains will cause some flooding as well. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A few thunderstorms will linger into Thursday, but better chances are expected this weekend. These are currently not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through sunset. ILZ062-063-066>068-071>073-061100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 314 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Strong to severe thunderstorms are likely through this evening. There is an enhanced threat of damaging winds, though large hail is also possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated to scattered thunderstorms are possible Thursday through Friday night, with a better chance of thunderstorms this weekend. A chance of thunderstorms lingers into Monday. The risk of severe weather will be low during this time, though locally heavy rains will be possible again this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through this evening. Geelhart
In the hours before
Local storm report, Jun 5, 3:40 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
340 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL BEARDSTOWN 40.01N 90.43W
06/05/2019 M0.88 INCH CASS IL PUBLIC
0332 PM HAIL 2 W ASHLAND 39.89N 90.05W
06/05/2019 M0.88 INCH CASS IL MESONET
ALSO 45 MPH WINDS
0332 PM TSTM WND GST SPRINGFIELD 39.78N 89.64W
06/05/2019 E40.00 MPH SANGAMON IL AMATEUR RADIO
VETERANS AND 8TH
0332 PM HAIL SPRINGFIELD 39.78N 89.64W
06/05/2019 M0.75 INCH SANGAMON IL AMATEUR RADIO
VETERANS AND 8TH
&&
VWILSONLocal storm report, Jun 5, 3:58 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
358 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 3 W ASHLAND 39.89N 90.07W
06/05/2019 E60.00 MPH CASS IL FIRE DEPT/RESCUE
WALL CLOUD WITH SLIGHT ROTATION
0335 PM HAIL 3 W ASHLAND 39.89N 90.07W
06/05/2019 M1.00 INCH CASS IL FIRE DEPT/RESCUE
0338 PM HAIL 3 N SPRINGFIELD 39.82N 89.64W
06/05/2019 M0.75 INCH SANGAMON IL PUBLIC
0345 PM TSTM WND GST 1 SW CLEAR LAKE 39.80N 89.58W
06/05/2019 E50.00 MPH SANGAMON IL TRAINED SPOTTER
0346 PM HAIL 2 SE SPRINGFIELD 39.76N 89.62W
06/05/2019 M0.75 INCH SANGAMON IL TRAINED SPOTTER
NEAR IDOT COMPLEX
&&
VWILSONLocal storm report, Jun 5, 4:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
436 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG ROCHESTER 39.75N 89.54W
06/05/2019 SANGAMON IL PUBLIC
TREES DOWN, ONE FELL ON A HOUSE AND A CAR.
0410 PM TSTM WND DMG 5 W AUBURN 39.58N 89.84W
06/05/2019 SANGAMON IL EMERGENCY MNGR
POWER LINES DOWN IL-104 AT JOHNS CREEK RD
0416 PM TSTM WND DMG AUBURN 39.58N 89.75W
06/05/2019 SANGAMON IL EMERGENCY MNGR
DOWNED POWER LINES AND TREES
0416 PM TSTM WND GST TOVEY 39.59N 89.46W
06/05/2019 M53.00 MPH CHRISTIAN IL EMERGENCY MNGR
0420 PM TSTM WND DMG PAWNEE 39.59N 89.58W
06/05/2019 SANGAMON IL EMERGENCY MNGR
DOWNED TREE ON A HOUSE AND DOWNED POWER LINES
&&
VWILSONLocal storm report, Jun 5, 4:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
445 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG TAYLORVILLE 39.52N 89.26W
06/05/2019 CHRISTIAN IL EMERGENCY MNGR
ROOF DAMAGE AT HICKORY ESTATES
0438 PM TSTM WND GST TAYLORVILLE AIRPORT 39.53N 89.33W
06/05/2019 M63.00 MPH CHRISTIAN IL AWOS
&&
VWILSONLocal storm report, Jun 5, 4:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
453 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST PAWNEE 39.59N 89.58W
06/05/2019 E60.00 MPH SANGAMON IL EMERGENCY MNGR
0425 PM TSTM WND DMG PAWNEE 39.59N 89.58W
06/05/2019 SANGAMON IL EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN. ONE ON HOUSE
&&
VWILSONLocal storm report, Jun 5, 4:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
458 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND GST SAN JOSE 40.31N 89.60W
06/05/2019 E50.00 MPH MASON IL EMERGENCY MNGR
1140 AM HAIL SAN JOSE 40.31N 89.60W
06/05/2019 M0.50 INCH MASON IL EMERGENCY MNGR
1148 AM TSTM WND DMG 3 SW HARTSBURG 40.22N 89.48W
06/05/2019 LOGAN IL EMERGENCY MNGR
6 POWER POLES DOWN
1153 AM TSTM WND GST 4 W HARTSBURG 40.25N 89.52W
06/05/2019 E50.00 MPH LOGAN IL EMERGENCY MNGR
1153 AM HAIL 4 W HARTSBURG 40.25N 89.52W
06/05/2019 M0.75 INCH LOGAN IL EMERGENCY MNGR
1153 AM TSTM WND DMG 4 W HARTSBURG 40.25N 89.52W
06/05/2019 LOGAN IL EMERGENCY MNGR
7 TREES DOWN, LARGEST 18 INCHES IN DIAMETER
0240 PM HAIL CAMDEN 40.15N 90.77W
06/05/2019 M0.75 INCH SCHUYLER IL EMERGENCY MNGR
0251 PM HAIL BEARDSTOWN 40.01N 90.43W
06/05/2019 M0.88 INCH CASS IL PUBLIC
0332 PM TSTM WND GST SPRINGFIELD 39.78N 89.64W
06/05/2019 E40.00 MPH SANGAMON IL AMATEUR RADIO
VETERANS AND 8TH
0332 PM HAIL SPRINGFIELD 39.78N 89.64W
06/05/2019 M0.75 INCH SANGAMON IL AMATEUR RADIO
VETERANS AND 8TH
0332 PM HAIL 2 W ASHLAND 39.89N 90.05W
06/05/2019 M0.88 INCH CASS IL MESONET
ALSO 45 MPH WINDS
0335 PM HAIL 3 W ASHLAND 39.89N 90.07W
06/05/2019 M1.00 INCH CASS IL FIRE DEPT/RESCUE
0335 PM TSTM WND GST 3 W ASHLAND 39.89N 90.07W
06/05/2019 E60.00 MPH CASS IL FIRE DEPT/RESCUE
WALL CLOUD WITH SLIGHT ROTATION
0338 PM HAIL 3 N SPRINGFIELD 39.82N 89.64W
06/05/2019 M0.75 INCH SANGAMON IL PUBLIC
0345 PM TSTM WND GST 1 SW CLEAR LAKE 39.80N 89.58W
06/05/2019 E50.00 MPH SANGAMON IL TRAINED SPOTTER
0346 PM HAIL 2 SE SPRINGFIELD 39.76N 89.62W
06/05/2019 M0.75 INCH SANGAMON IL TRAINED SPOTTER
NEAR IDOT COMPLEX
0355 PM TSTM WND DMG ROCHESTER 39.75N 89.54W
06/05/2019 SANGAMON IL PUBLIC
TREES DOWN, ONE FELL ON A HOUSE AND A CAR.
0410 PM TSTM WND DMG 5 W AUBURN 39.58N 89.84W
06/05/2019 SANGAMON IL EMERGENCY MNGR
POWER LINES DOWN IL-104 AT JOHNS CREEK RD
0416 PM TSTM WND DMG AUBURN 39.58N 89.75W
06/05/2019 SANGAMON IL EMERGENCY MNGR
DOWNED POWER LINES AND TREES
0416 PM TSTM WND GST TOVEY 39.59N 89.46W
06/05/2019 M53.00 MPH CHRISTIAN IL EMERGENCY MNGR
0420 PM TSTM WND DMG PAWNEE 39.59N 89.58W
06/05/2019 SANGAMON IL EMERGENCY MNGR
DOWNED TREE ON A HOUSE AND DOWNED POWER LINES
0425 PM TSTM WND GST PAWNEE 39.59N 89.58W
06/05/2019 E60.00 MPH SANGAMON IL EMERGENCY MNGR
0425 PM TSTM WND DMG PAWNEE 39.59N 89.58W
06/05/2019 SANGAMON IL EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN. ONE ON HOUSE
0435 PM TSTM WND DMG TAYLORVILLE 39.52N 89.26W
06/05/2019 CHRISTIAN IL EMERGENCY MNGR
ROOF DAMAGE AT HICKORY ESTATES
0438 PM TSTM WND GST TAYLORVILLE AIRPORT 39.53N 89.33W
06/05/2019 M63.00 MPH CHRISTIAN IL AWOS
&&
VWILSONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:46 AM CDT | Special Weather Statement | ILX | Fulton | 44 min |
| Jun 5, 11:21 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 39 min |
| Jun 5, 12:00 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 25 min |
| Jun 5, 2:11 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Schuyler | 49 min |
| Jun 5, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason | 26 min |
| Jun 5, 3:12 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 48 min |
| Jun 5, 3:21 PM CDT | Special Weather Statement | ILX | Sangamon | 54 min |
| Jun 5, 3:54 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 51 min |
| Jun 5, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 48 min |
| Jun 5, 4:36 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 39 min |
| Jun 5, 5:03 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 42 min |
| Jun 5, 5:36 PM CDT | Special Weather Statement | ILX | Clay | 54 min |
| Jun 5, 5:57 PM CDT | Flash Flood Warning | ILX | Clay | 6 hr |
| Jun 5, 6:02 PM CDT | Special Weather Statement | ILX | Clark | 43 min |
| Jun 5, 6:33 PM CDT | Special Weather Statement | ILX | Jasper, Richland | 57 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.